Jump to content

Menu

Help me with this facial irritation, aack


Spryte
 Share

Recommended Posts

Yikes. My left cheek is very irritated.  Red, hot to the touch. 

Last night it looked like I had a small, red blemish.  I chalked it up the occasional acne (this happens maybe once a year), and put some of DS’s On the Spot on it.

Woke this morning with a three inch diameter, red spot.  😱 It’s slightly puffy, red, hot, itches now.  I figured it was the On the Spot treatment, sort of like a chemical burn.  I’ve had that happen before. I have crazy sensitive skin. Maybe an allergic reaction?

Then a friend saw it and worried it might be infected.  

What would you do for this?  I haven’t wanted to put anything on it, so I used an ice pack (not very helpful).  Anything safe for the face? I have cortisone cream, and some sort of Rx corticosteroid cream but I think those are not safe for the face?

WWYD?

Link to comment
Share on other sites

Ugh.  Shoot.  
 

Wouldn’t you know, this is my first pain-free day in months, and I’m going to go to urgent care.  Grrrrrr.

 

I’ll run over this afternoon and get checked out.  Blerg.

 

 

  • Like 1
  • Sad 1
Link to comment
Share on other sites

1 minute ago, Arcadia said:

I have a very similar reaction to neosporin when I use it on a red spot on my arm. I used a hyper rich moisturizer on that red spread and it calmed down the itchiness and redness.

My mother reacts that way to neosporin as well.

Link to comment
Share on other sites

Ok, I have an appt in three hours to get it checked.  In the meantime, I’ve taken a small dose of Benadryl and put some cortisone cream on it.  It seems less itchy now.  If it dramatically improves, I’ll stay home, otherwise … in I will go!  
 

Thanks!

  • Like 4
Link to comment
Share on other sites

Well, what you should do is get it checked. 

What would I actually do? Mix up some antibiotic ointment with some cortisone cream and put that mixture on it a few times a day. if no improvement, then I'd go in. But i figure it's either bacterial or a dermatitis from the on the spot stuff - so treat both and will likley get better. I'm a fan of the shotgun approach though, lol. 

Edited by ktgrok
  • Like 1
Link to comment
Share on other sites

Actually, what I'd want to do is see if I had an veterinary ointment that had both types of meds already in it, for simplicity sake, lol. So maybe, given that  treat myself with animal meds as often as not, I'm the wrong one to ask, lol. 

  • Like 1
  • Thanks 1
  • Haha 2
Link to comment
Share on other sites

Just now, ktgrok said:

Well, what you should do is get it checked. 

What would I actually do? Mix up some antibiotic ointment with some cortisone cream and put that mixture on it a few times a day. if no improvement, then I'd go in. But i figure it's either bacterial or a dermatitis from the on the spot stuff - so treat both and will likley get better. I'm a fan of the shotgun approach though, lol. 

Well, see, this is exactly what I hoped to hear.  🤣

Alas, between my IRL friend who saw it today and everyone else here … well, now I’m feeling like if I don’t get it checked, it would be a silly mistake.  So I will.

FWIW, the Benadryl and cream have calmed the itching.  I think the whole thing is a bit better, but it’s hard to say for sure.

  • Like 1
Link to comment
Share on other sites

7 minutes ago, Spryte said:

Well, see, this is exactly what I hoped to hear.  🤣

Alas, between my IRL friend who saw it today and everyone else here … well, now I’m feeling like if I don’t get it checked, it would be a silly mistake.  So I will.

FWIW, the Benadryl and cream have calmed the itching.  I think the whole thing is a bit better, but it’s hard to say for sure.

Probably for the best, but my money says urgent care isn't sure if it is bacterial vs topical reaction either, lol. 

For what it is worth, in my experience cellulitis was more painful than itchy, other than maybe itchy from the skin being stretched with the swelling. It was less skin pain and more tissue pain. Vs topical dermatitis which is very much a surface of the skin type firey itchy thing. 

  • Like 2
Link to comment
Share on other sites

12 hours ago, OH_Homeschooler said:

How did the appointment go?

 

Thanks for checking, just saw this.

Cellulitis.

I started doxycycline, and @gardenmom5… good call on the heat.  Doc suggests warm compresses at least twice a day.  (I’m using a warm wet washcloth till it cools, then reheating several times - open to any tips!). Cleaning gently and applying Vaseline. 

I hope it improves quickly, it’s very uncomfortable.

Thanks for all the encouragement to go in.

And, seriously, I just seem to be on a roll with weird medical issues lately. Hoping this is the end of it.

  • Like 9
Link to comment
Share on other sites

3 hours ago, Seasider too said:

Have you taken doxy before? 

My question, too.  Because it did a number on me.  Turned on major "It hurts to live" depression like a switch.  Fortunately I figured out immediately what was causing this, and stopped taking it, and the depression went away.  I switched to Azithromycin and was fine.

  • Like 2
Link to comment
Share on other sites

Posted (edited)
4 hours ago, Seasider too said:

Have you taken doxy before? 

Yes, but it’s been a while.  So reminders are good.  

I’m taking Florastor and Visbiome about 6 hours apart from the doxy, too.

The main concern for me, now, is that my liver enzymes may spike.  I’ll have to get a couple of blood draws to make sure everything stays in range.  Terrible timing, here, as my liver is still healing from damage by a different antibiotic.  
 

We did figure out that this likely came from a bug bite while hanging out on the “espresso porch” … we have the pest people here now.

Edited by Spryte
Bug not big! Though it might have been a big bug. 🤣
  • Like 1
Link to comment
Share on other sites

Here is my doxy experience:

It was prescribed for ocular rosacea.  I took it for only 2-3 days before I stopped.  Started and stopped abruptly,  no taper.  IMMEDIATELY got horrendous depression from it, after the first pill.  IMMEDIATELY went away when I stopped taking it, thank God.  Told the doctor I could not tolerate it, and he gave me the less effective alternative, azithromycin, which did work for the rosacea.  That's the entire extent of my experience.

  • Like 2
Link to comment
Share on other sites

I have had cellulitis many times.  I dab diluted tea tree oil on the area (as well as the oral antibiotics).  I would be very careful around eyes though.

BTW - I would take probiotics one hour before or after the antibiotics depending on which is easier to schedule.  I like Renew Life Ultimate Flora. 

  • Like 1
Link to comment
Share on other sites

2 minutes ago, Seasider too said:

I was just going to say I’d had it in the past without this kind of side effect. However, in the last year I had to take a doubly strong dose of it for ten days. And I felt awfully depressed! I just never attributed it to the doxy because I did not experience that at the lower dosage levels.

I honestly hate the stuff. My biggest triggers for rosacea/blepharitis/ocular rosacea seem to be diet related. Avoiding doxy is a big reason to keep me mostly diet compliant. 

I don't remember what my dose was.  Once I realized what happened I threw the rest away, quickly, LOL.

But really, the zithromax worked fine for me for the rosacea.  I don't have a real need for the doxy.  I haven't noticed a dietary contributor--what are your triggers?

  • Like 1
Link to comment
Share on other sites

43 minutes ago, Seasider too said:

It’s a chain reaction - gluten and/or dairy  contribute to IBSc, which causes a SIBO flare, which seems to trigger dry eye and rosacea. Those are the dietary issues. 
 

Stress can also cause a rosacea flare for me. 
 

eta sorry to hijack your thread, Spryte!

Hijack away!  

Link to comment
Share on other sites

Drink a LOT of water with doxy and stay upright for a good while after dosing. Ask my husband how we know this.  He thought he was having a heart attack. Nope, he burned a hole in his esophagus from not drinking enough with the dose. I hope you feel better and have no liver issues from the doxy 

  • Thanks 1
  • Sad 1
Link to comment
Share on other sites

2 minutes ago, YaelAldrich said:

Drink a LOT of water with doxy and stay upright for a good while after dosing. Ask my husband how we know this.  He thought he was having a heart attack. Nope, he burned a hole in his esophagus from not drinking enough with the dose. I hope you feel better and have no liver issues from the doxy 

Yikes! That's scary! I hope he's been able to recover fully.

@Spryte, I'll be thinking of you and hoping your liver tolerates the doxy well. Glad they're going to be watching it closely. You really don't need any more medical stuff for a while.

  • Like 2
Link to comment
Share on other sites

26 minutes ago, Innisfree said:

Yikes! That's scary! I hope he's been able to recover fully.

@Spryte, I'll be thinking of you and hoping your liver tolerates the doxy well. Glad they're going to be watching it closely. You really don't need any more medical stuff for a while.

He did recover. It took about a month though.

  • Like 2
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...